Economics at your fingertips  

A short proof of Deb’s Theorem on Schwartz’s rule

Athanasios Andrikopoulos ()

Decisions in Economics and Finance, 2016, vol. 39, issue 2, No 10, 333-336

Abstract: Abstract Schwartz in (Nous,7, 1972, Definition, 3) introduces a generalization of the Condorcet criterion, which is the classical approach to rational choice in the context of cycles, and he defines the Schwartz set. Deb (J Econ Theory 16:103–110, 1977) shows that the Schwartz set consists of the maximal elements according to the transitive closure of the asymmetric part of a binary relation corresponding to a choice process or representing the decision maker’s preferences. This note provides a short and simple proof of Deb’s theorem on the characterization of the Schwartz set.

Keywords: Condorcet winner; Schwartz set (search for similar items in EconPapers)
JEL-codes: D7 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/10203/PS2

DOI: 10.1007/s10203-016-0180-6

Access Statistics for this article

Decisions in Economics and Finance is currently edited by Paolo Ghirardato

More articles in Decisions in Economics and Finance from Springer, Associazione per la Matematica
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2021-06-18
Handle: RePEc:spr:decfin:v:39:y:2016:i:2:d:10.1007_s10203-016-0180-6